# SDR 2009FA0000941

- Difficulty date: September 9, 2009
- Submitted: October 28, 2009
- Operation: General aviation
- Aircraft: N340CR
- Make and model: Cessna 340A
- Aircraft serial: 340A0466
- Engine: Cont TSIO520NB
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Condition: Failed
- Location: Left
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

RIGHT ENGINE REPORTED TO RUN ROUGH DURING APPROACH.  ENGINE HAS A 25 RPM MAGNETO DROP.  COMPRESSION CHECK INDICATED A LEAKING EXHAUST VALVE WITH THE ENGINE HAVING ALLOWABLE COMPRESSION READINGS.  CHT'S DID NOT COME UP EVENLY DURING INITIAL ENGINE START UP, SOME LAGGED WAY BEHIND OTHERS.  TURBO CHARGERS WERE REPLACED AT LAST ANNUAL 5 HOURS AGO DUE TO THEM REPORTED AS BEING STIFF.  ENGINE FUEL FLOWS APPEAR TO BE LOW AND ENGINE IS RUNNING LEAN, NO RISE AT ICO.  RECENTLY SEALED LEFT PROP IS LEAKING RED DYE/OIL.  REMOVED VENT PLUGS ON THE MAGNETOS AND FOUND THE INSIDE OF THE RT ENGINES LT MAGNETO TO BE FILLED WITH CRUD WHICH TURNED OUT TO BE FROM A FAILED DISTRIBUTOR GEAR TEETH THAT CHANGED THE INTERNAL TIMING OF THE MAGNETO.  NOTE MAGNETOS WERE REPLACED DURING THE ENGINE O/H.
